Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Low sex drive despite testosterone supplement
Jun 1, 2007

Dr Bob,

I have been taking an injectable called sustanon every two weeks for the last two years. It is the only testosterone supplement available here in Holland. My sex drive is non existant and I cannot even maintain an erection. It is causing problems with my life partner who is understandably getting more fristrated by the day. I must add that I am also severely depressed but my Psychiatrist will not prescribe anti depressants as I am Bi Polar and quite likely to get manic if I take them. I am on Kaletra and Truvada with good results.

Any suggestions?

Many Thanks

Paddy

Response from Dr. Frascino

Hey Paddy,

With a nonexistent sex drive, inability to sport a woody and an increasingly "fristrated" partner, the first thing to do is check your free testosterone level just prior to your next sustanon injection. This will determine if your testosterone-replacement therapy is adequate enough to bump your levels into the normal range. If you're low, you'll need to increase your replacement-therapy dose. If you're in the normal range, you'll need to investigate other potential causes for your unhappy Mr. Happy. Certainly severe depression can affect sexual drive and function. Being bipolar does not mean you cannot take all antidepressants. If necessary, you may need to get a second opinion.

Finally, have you tried Viagra or any of the related erectile dysfunction drugs? They might just give you the "lift" you need.

Good luck.

Dr. Bob


Previous
anemia
Next
Thanks, Dr. Bob

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement